Science in China Series A: Mathematics

, Volume 50, Issue 6, pp 761–772 | Cite as

Maslov-type index and brake orbits in nonlinear Hamiltonian systems

  • Duan-zhi Zhang


In this paper, we study the Maslov-type index theory for linear Hamiltonian systems with brake orbits boundary value conditions and its applications to the existence of multiple brake orbits of nonlinear Hamiltonian systems.


brake orbit Maslov-type index relative Morse index dual variational method 


58E05 70H05 34C25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Long Y, Zhang D, Zhu C. Multiple brake orbits in bounded convex symmetric domains. Advances in Math, 203: 568–635 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Booss B, Furutani K. The Maslov-type index a functional analytical definition and the spectral flow formula. Tokyo J Math, 21: 1–34 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    Dong Y. Maslov type index theory for linear Hamiltonian systems with Bolza boundary value conditions and multiple solutions for nonlinear Hamiltonian systems. Pacific J Math, 221(2): 253–280 (2005)zbMATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    Cappell S E, Lee R, Miller E Y. On the Maslov-type index. Comm Pure Appl Math, 47: 121–186 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Liu C. Maslov-type index theory for symplectic paths with Lagrangian boundary conditions. Advanced Nonlinear Studies. In pressGoogle Scholar
  6. [6]
    Liu C. Asymptotically linear hamiltonian systems with lagrangian boundary conditions. Pacific J Math. In pressGoogle Scholar
  7. [7]
    Robbin J, Salamon D. The Maslov indices for paths. Topology, 32: 827–844 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Atiyah M F, Patodi V K, Singer I M. Spectral asymmetry and Riemannian geometry, I. Proc Camb Phic Soc, 77: 43–69 (1975)zbMATHMathSciNetGoogle Scholar
  9. [9]
    Robbin J, Salamon D. The spectral flow and the Maslov-type index. Bull London Math Soc, 27: 1–33 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Zhu C, Long Y. Maslov-type index theory for symplectic paths and spectral flow, I. Chinese Ann Math Ser B, 20(4): 413–424 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Zhu C. TheMorse index theorem for regular Lagrangian systems, preprint
  12. [12]
    Ekeland I. Convexity Methods in Hamiltonian Mechanics. Berlin: Springer, 1990zbMATHGoogle Scholar
  13. [13]
    Ekeland I, Hofer H. Convex Hamiltonian energy surfaces and their closed trajectories. Comm Math Physics, 113: 419–467 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Viterbo C. Equivariant Morse theory for starshaped Hamiltonian systems. Trans Amer Math Soc, 311: 621–655 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Hu X, Long L. Closed characteristics on non-degenerate star-shaped hypersurfaces in ℝ2n. Sci China Ser A: Math, 45(8): 1038–1052 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    Chang K C. Infinite Dimensional Morse Theorey and Multiple Solution Problems. Basel: Birkhauser, (1993)Google Scholar

Copyright information

© Science in China Press 2007

Authors and Affiliations

  • Duan-zhi Zhang
    • 1
  1. 1.School of Mathematical SciencesPeking UniversityBeijingChina

Personalised recommendations